Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Have osteonecrosis of the tibial plateau. Could it be from Fosomax?

I have osteonecrosis of the tibial plateau...could it be from Fosomax? I was diagnosed 1 yr. last MRI now shows depression fracture of the area and they want to do a Total knee as well as edge replacement of the tibia....I also began losing bone in my jaw and chipping and fractures of my teeth at the same time....I am due to have a full mouth extraction this week so that they can proceed with my knee surgery...I am 60 yrs.old and had been on fosomax for 6 yrs. since I had a lumbar fusion done in ' that time my dexa was okay....but then digressed to osteopenia and this year it showed osteoporosis.....I have been taking my vitamins and calcium and mag oxide. At first 3 docs mentioned the fosomax,,,,,now they all deny that was the cause and now want me to start on Prolia. I am afraid to start Prolia since it is so new and I still don't have any way of knowing whether it might cause further osteonecrosis.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
new reseach say that alendronate[fossamax] should be taken for 2 years only
prolia is new and its long term side effects are not known
Answered: Thu, 11 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor